Alert archive / Wisconsin / Wind Advisories in 2006
Wind Advisory 1, NWS La Crosse, WI
NWS La Crosse, WI issued this wind advisory at Jan 23, 2006, 3:03 PM CST for 7 counties in Minnesota; 8 counties in Iowa; 13 counties in Wisconsin. It took effect at Jan 24, 2006, 3:00 AM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2006, 3:03 PM CST (21:03 UTC)
- In effect from
- Jan 24, 2006, 3:00 AM CST
- Expired
- Jan 24, 2006, 4:00 PM CST
- In force
- 13 hr
- Issued by
- NWS La Crosse, WI
All 28 counties
Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KARX 232103 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 303 PM CST MON JAN 23 2006 ...STRONG WINDS EXPECTED LATE TONIGHT THROUGH TUESDAY AFTERNOON... .A DEEP AREA OF LOW PRESSURE WILL TRACK ACROSS SOUTHERN CANADA TONIGHT AND WILL DROP A COLD FRONT THROUGH THE AREA. DUE TO THE STEEP PRESSURE GRADIENT THAT WILL EXIST ACROSS THE REGION BEHIND THE LOW AND COLD FRONT...WINDS WILL BECOME VERY STRONG OUT OF THE WEST AND NORTHWEST LATE TONIGHT AND CONTINUE THROUGH TOMORROW AFTERNOON. WIND SPEEDS ACROSS THE ADVISED AREA ARE EXPECTED TO INCREASE INTO 25 TO 30 MPH RANGE WITH GUSTS TO 45 MPH BY LATE TONIGHT AND LAST THROUGH TUESDAY AFTERNOON. IAZ008>010-018-019-029-MNZ086-087-094-095-240515- /O.NEW.KARX.WI.Y.0001.060124T0900Z-060124T2200Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-DODGE-OLMSTED- MOWER-FILLMORE- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN... ROCHESTER...AUSTIN 303 PM CST MON JAN 23 2006 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 4 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 4 PM CST TUESDAY. WEST TO NORTHWEST WINDS WILL INCREASE INTO THE 25 TO 30 MPH RANGE WITH GUSTS TO 45 MPH LATE TONIGHT AND WILL LAST THROUGH TUESDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DAS
6 follow-up statements
000 WWUS73 KARX 240310 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 910 PM CST MON JAN 23 2006 ...STRONG WINDS EXPECTED LATE TONIGHT THROUGH TUESDAY AFTERNOON... .A DEEP AREA OF LOW PRESSURE WILL TRACK ACROSS SOUTHERN CANADA TONIGHT AND WILL DROP A COLD FRONT THROUGH THE AREA. DUE TO THE STEEP PRESSURE GRADIENT THAT WILL EXIST ACROSS THE REGION BEHIND THE LOW AND COLD FRONT...WINDS WILL BECOME VERY STRONG OUT OF THE WEST AND NORTHWEST LATE TONIGHT AND CONTINUE THROUGH TOMORROW AFTERNOON. WIND SPEEDS ACROSS THE ADVISED AREA ARE EXPECTED TO INCREASE INTO 25 TO 30 MPH RANGE WITH GUSTS TO 45 MPH BY LATE TONIGHT AND LAST THROUGH TUESDAY AFTERNOON. IAZ008>010-018-019-029-MNZ086-087-094-095-241115- /O.CON.KARX.WI.Y.0001.060124T0900Z-060124T2200Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-DODGE-OLMSTED- MOWER-FILLMORE- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN... ROCHESTER...AUSTIN 910 PM CST MON JAN 23 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM CST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM CST TUESDAY. WEST TO NORTHWEST WINDS WILL INCREASE INTO THE 25 TO 30 MPH RANGE WITH GUSTS TO 45 MPH LATE TONIGHT AND WILL LAST THROUGH TUESDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RABERDING
000 WWUS73 KARX 240939 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 339 AM CST TUE JAN 24 2006 ...STRONG WINDS FOR THE ENTIRE AREA TODAY... .NORTHWEST WINDS OF 25 TO 35 MPH...GUSTING AT TIMES TO 40 TO 45 MPH ARE EXPECTED FOR MUCH OF THE AREA TODAY. STRONG LOW PRESSURE IN THE MINNESOTA ARROWHEAD THIS MORNING WILL MOVE INTO SOUTHERN ONTARIO BY LATE THIS AFTERNOON. STRONG WEST WINDS WILL TURN NORTHWEST IN THE WAKE OF A COLD FRONT...AND INCREASE MOST RAPIDLY DURING THE MORNING HOURS. SUSTAINED WINDS FROM 25 TO 35 MPH WILL SPREAD ACROSS MUCH THE AREA BY MID TO LATE MORNING...WITH GUSTS TO 40 TO 45 MPH. A FEW LOCATIONS WEST OF A LINE FROM AUSTIN MINNESOTA TO OELWEIN IOWA COULD SEE GUSTS TO 50 MPH. THE WIND ADVISORY HAS BEEN EXPANDED TO INCLUDE ALL OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. WINDS SHOULD DIE DOWN QUITE RAPIDLY LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. IAZ011-030-MNZ079-088-096-WIZ017-029-032>034-041>044-053>055-061- 241745- /O.EXA.KARX.WI.Y.0001.060124T0900Z-060124T2200Z/ ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO- TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD- RICHLAND-GRANT- INCLUDING THE CITIES OF...WAUKON...WINONA...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 339 AM CST TUE JAN 24 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. SUSTAINED WEST TO NORTHWEST WINDS WILL INCREASE INTO THE 25 TO 30 MPH RANGE WITH GUSTS TO 45 MPH BY THE MID TO LATE MORNING HOURS...AND LAST THROUGH MUCH OF THE AFTERNOON. WINDS WILL DECREASE RAPIDLY LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IAZ008>010-018-019-029-MNZ086-087-094-095-241745- /O.CON.KARX.WI.Y.0001.000000T0000Z-060124T2200Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-DODGE-OLMSTED- MOWER-FILLMORE- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN... ROCHESTER...AUSTIN 339 AM CST TUE JAN 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. SUSTAINED WEST TO NORTHWEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY MID MORNING WITH GUSTS TO 45 OR 50 MPH POSSIBLE. THE WINDS WILL CONTINUE INTO MOST OF THE AFTERNOON HOURS...BEFORE A RAPID WEAKENING TAKES PLACE IN THE LATE AFTERNOON INTO THE EARLY EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BINAU/BOYNE
000 WWUS73 KARX 241520 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 920 AM CST TUE JAN 24 2006 ...STRONG WINDS FOR THE ENTIRE AREA TODAY... .STRONG LOW PRESSURE CENTERED OVER LAKE SUPERIOR WILL CONTINUE TO CREATE A TIGHT PRESSURE GRADIENT ACROSS THE UPPER MIDWEST TODAY. THE TIGHT PRESSURE GRADIENT WILL BE RESPONSIBLE FOR STRONG WEST AND NORTHWEST WINDS ACROSS THE AREA TODAY. WEST AND NORTHWEST WINDS OF 25 TO 35 MPH...GUSTING AT TIMES TO 35 TO 45 MPH ARE EXPECTED FOR MUCH OF THE AREA TODAY. AS THE LOW PULLS AWAY DURING THE DAY AND THE PRESSURE GRADIENT WEAKENS...THE STRONG WINDS SHOULD DIE DOWN QUITE RAPIDLY LATE THIS AFTERNOON AND EARLY EVENING HOURS. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-242200- /O.CON.KARX.WI.Y.0001.000000T0000Z-060124T2200Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 920 AM CST TUE JAN 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. SUSTAINED WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 35 TO 45 MPH...ARE EXPECTED ACROSS THIS MORNING AND FOR MOST OF THE AFTERNOON HOURS. THE STRONGER WINDS WILL BE OVER THE RIDGE TOPS AND OTHER OPEN...HIGHER TERRAIN AREAS. THE WINDS WILL DECREASE LATE AFTERNOON AND EARLY THIS EVENING AS THE LOW PULLS AWAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR LIGHT-WEIGHT OR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING ON NORTH-SOUTH ROADS TODAY. $$ RRS
000 WWUS73 KARX 241754 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1154 AM CST TUE JAN 24 2006 ...STRONG WINDS FOR THE ENTIRE AREA TODAY... .STRONG LOW PRESSURE CENTERED OVER THE EAST END OF LAKE SUPERIOR CONTINUED TO CREATE A TIGHT PRESSURE GRADIENT ACROSS THE UPPER MIDWEST LATE THIS MORNING. THE TIGHT PRESSURE GRADIENT WAS PRODUCING STRONG WEST AND NORTHWEST WINDS ACROSS THE AREA. THESE WINDS...WITH SPEEDS OF 25 TO 35 MPH AND GUSTS OF 35 TO 45 MPH...WILL CONTINUE THROUGH MUCH OF THE AFTERNOON. AS THE LOW PULLS FAR ENOUGH AWAY FROM THE AREA LATE THIS AFTERNOON AND THE PRESSURE GRADIENT WEAKENS...THE STRONG WINDS SHOULD DIMINISH DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-242200- /O.CON.KARX.WI.Y.0001.000000T0000Z-060124T2200Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 1154 AM CST TUE JAN 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. SUSTAINED WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 35 TO 45 MPH...ARE EXPECTED ACROSS THE AREA FOR MOST OF THE AFTERNOON. THE STRONGER WINDS WILL BE OVER THE RIDGE TOPS AND OTHER OPEN...HIGHER TERRAIN AREAS...ESPECIALLY THOSE WEST OF THE MISSISSIPPI RIVER. THE WINDS WILL DECREASE LATE AFTERNOON AND EARLY THIS EVENING AS THE LOW PULLS AWAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR LIGHT-WEIGHT OR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING ON NORTH-SOUTH ROADS THIS AFTERNOON. $$
000 WWUS73 KARX 242002 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 202 PM CST TUE JAN 24 2006 ...STRONG WINDS FOR THE ENTIRE AREA TODAY... .STRONG LOW PRESSURE CENTERED OVER THE WEST END OF LAKE HURON WAS RESPONSIBLE FOR A TIGHT PRESSURE GRADIENT ACROSS THE UPPER MIDWEST THIS AFTERNOON. THE TIGHT PRESSURE GRADIENT WAS PRODUCING STRONG AND GUSTY NORTHWEST WINDS ACROSS THE AREA. THESE WINDS... WITH SPEEDS OF 25 TO 35 MPH AND GUSTS OF 35 TO 45 MPH... WILL CONTINUE THROUGH MUCH OF THE AFTERNOON. AS THE LOW PULLS FAR ENOUGH AWAY FROM THE AREA LATE THIS AFTERNOON AND THE PRESSURE GRADIENT WEAKENS...THE STRONG WINDS WILL DIMINISH DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-242200- /O.CON.KARX.WI.Y.0001.000000T0000Z-060124T2200Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 202 PM CST TUE JAN 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. SUSTAINED WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 35 TO 45 MPH...WILL CONTINUE ACROSS THE AREA FOR MUCH OF THE REST OF THE AFTERNOON. THE STRONGER WINDS WILL BE OVER THE RIDGE TOPS AND OTHER OPEN...HIGHER TERRAIN AREAS...ESPECIALLY WEST OF THE MISSISSIPPI RIVER. THE WINDS WILL DECREASE LATE AFTERNOON AND EARLY THIS EVENING AS THE LOW PULLS AWAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR LIGHT-WEIGHT OR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING ON NORTH-SOUTH ROADS THIS AFTERNOON. $$
000 WWUS73 KARX 242137 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 337 PM CST TUE JAN 24 2006 ...WINDS DIMINISHING ACROSS THE AREA... .THE STRONG LOW PRESSURE SYSTEM CENTERED OVER THE WEST END OF LAKE HURON CONTINUED TO MOVE EAST AND WAS WEAKENING LATE THIS AFTERNOON. AS THE LOW PULLS AWAY AND WEAKENS...THE TIGHT PRESSURE GRADIENT ACROSS THE AREA WILL CONTINUE TO RELAX. WINDS WERE ALREADY DECREASING ACROSS THE AREA...AND WILL CONTINUE TO DIMINISH THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS. THUS...THE WIND ADVISORY THAT HAS BEEN IN EFFECT WILL BE ALLOWED TO EXPIRE AT 4 PM. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-242245- /O.EXP.KARX.WI.Y.0001.000000T0000Z-060124T2200Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 337 PM CST TUE JAN 24 2006 ...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON. THE STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE TO DIMINISH THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS. BY 6 PM...MOST WIND SPEEDS ARE EXPECTED TO BE IN THE 15 TO 25 MPH RANGE. $$ RRS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind advisory went out at Jan 23, 2:45 PM CST, 18 minutes earlier.
Area forecast discussion, Jan 23, 2:45 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
245 PM CST MON JAN 23 2006
.SHORT TERM...TONIGHT THROUGH THURSDAY
FORECAST FOCUS IS ON A SHORTWAVE TROUGH TO DROP ACROSS THE REGION
TONIGHT/TUESDAY...PCPN CHANCES...AND MORE IMPORTANTLY...INCREASING
WINDS.
A 500 MB SHORTWAVE TROUGH IS EXPECTED TO DROP ACROSS THE NORTHERN
PLAINS TONIGHT...MOVING ACROSS THE UPPER MISSISSIPPI RIVER VALLEY BY
12Z TUES...AND THEN EXITS EAST BY 00Z. SOME QG CONVERGENCE WILL
ACCOMPANY THIS UPPER LEVEL FEATURE...WITH THE STRONGEST IN THE
700:300 MB LAYER...CENTERED AROUND 06Z. DECENT ISENTROPIC UPGLIDE
ALSO INDICATED TONIGHT AHEAD OF THE SHORTWAVE...IN THE 280:295 K
SFCS. SO...THERE APPEARS TO BE PRETTY GOOD LIFT WITH THE SHORTWAVE
TROUGH...WITH THE NEXT QUESTION BEING THE SATURATION. RH FIELDS AND
TIME/HEIGHT X-SECTIONS SHOW INCREASING MOISTURE TONIGHT...WITH THE
DEEPER SATURATION...DURING THE BETTER PERIOD OF LIFT...ACROSS
NORTHEASTERN WI. THE LOW LEVEL SATURATION EVENTUALLY SAGS ACROSS THE
REGION BY 12Z...BUT THE BEST LIFT WILL HAVE EXITED EAST BY THEN.
SO...THIS SHORTWAVE SHOULD BRING SOME SNOW CHANCES TO NORTHEASTERN
PARTS OF THE FORECAST AREA LATE TONIGHT...MOSTLY ALONG AND EAST OF
I-94. A SFC TROUGH EXTENDING WEST OF THE ASSOCIATED SFC LOW WILL
LIKELY CONTINUE THESE CHANCES INTO TUESDAY AFTERNOON. DON/T EXPECT
MUCH ACCUMULATIONS DUE TO THE SPEED OF THE SYSTEM...GENERALLY UNDER
AN INCH.
MEANWHILE AT THE SFC...THE LOW ASSOCIATED WITH THE 500 MB SHORTWAVE
WILL MOVE ACROSS LAKE SUPERIOR AT 12Z TUES...TRACKING EAST ACROSS
THE EASTERN GREAT LAKES BY THE AFTERNOON. ITS ON THE BACKSIDE OF
THIS LOW WHERE THE MORE WIDESPREAD IMPACT OF THIS SYSTEM WILL BE
FELT. THE PRESSURE GRADIENT TIGHTENS UP POST THE LOW...WITH FORECAST
SOUNDINGS SHOWING UNI-DIRECTIONAL WINDS THROUGH THE ATMOSPHERE.
THERE IS A SLIGHT INVERSION INDICATED IN THE 800:750 MB LAYER...BUT
BELOW THAT...WINDS OF 50 KTS ARE STILL INDICATED. BUFKIT/S MOMENTUM
TRANSFER TO THE SFC IS GENERALLY CLOSE TO 40 KTS...DECREASING IN THE
AFTERNOON. THERE SHOULD BE A LOW CLOUD DECK COVERING THE AREA FOR
MOST OF THE DAY...WHICH WILL INHIBIT SOME OF THE MIXING...BUT THIS
DOESN/T LOOK LIKE AS BIG OF AN INHIBITOR AS IT MIGHT NORMALLY BE. IN
ADDITION...STRONG SUBSIDENCE IS SHOWN ON THE TIME/HEIGHT X-SECTIONS
FOR TOMORROW...FURTHER ENHANCING A STRONG WIND THREAT. SO...ITS
GOING TO BE WINDY...BUT HOW WINDY? I THINK THE ONGOING FORECAST HAS
THE RIGHT IDEA...WITH 20 TO 30 MPH SUSTAINED...GUSTS UP TO 40 MPH.
HOWEVER...IN THE OPEN AREAS WEST OF THE RIVER...THERE WILL BE THE
THREAT FOR SOME HIGHER WINDS...AND A GREAT ENOUGH THREAT THAT A WIND
ADVISORY WILL BE NEEDED. THE TIMING LOOKS TO BE OVERNIGHT...FROM
AROUND 09Z...THROUGH TUES AFTERNOON.
FOR TUESDAY NIGHT AND WED...A RIDGE OF HIGH PRESSURE AT THE SFC WILL
BUILD IN FROM THE PLAIN STATES. CLEARING SKIES AND DIMINISHING WINDS
WILL RESULT FOR TUESDAY NIGHT...WITH A QUIET AND MOSTLY SUNNY DAY
THEN FOR WED. THE HIGH WILL QUICKLY SLIDE EAST BY WED NIGHT
THOUGH...WITH A 500 MB SHORTWAVE TROUGH SPINNING TOWARD THE REGION
FOR THU NIGHT.
OVERALL...CLOUDS WILL RETURN TONIGHT...ALONG WITH SOME SNOW CHANCES
MAINLY TO THE NORTH AND EAST. THE WINDS WILL BE THE BIGGER STORY
WITH THIS SYSTEM THOUGH...INCREASING AFTER MIDNIGHT TONIGHT...AND
CONTINUING STRONG AND GUSTY FOR MUCH OF THE DAYTIME HOURS ON TUE.
.LONG TERM...THURSDAY NIGHT THROUGH MONDAY
EXTENDED MODELS IN PRETTY GOOD AGREEMENT WITH A SHORTWAVE SLATED TO
SPIN ACROSS THE UPPER MISSISSIPPI RIVER VALLEY FOR THU NIGHT/FRI.
SOME LIGHT PCPN WOULD RESULT...MOSTLY SNOW...ALTHOUGH SOME RAIN
COULD BE MIXED IN. ANOTHER SHORTWAVE WOULD THEN SLIDE THROUGH THE
NATION/S MID-SECTION ON SUN/MON. MORE VARIANCES HERE...WITH THE
ECMWF THE QUICKER OF THE MODELS...PUSHING THIS SHORTWAVE INTO THE
NEW ENGLAND STATES BY 00Z MON. THE GFS IS ACROSS THE OH RIVER VALLEY
AT THAT TIME...WHILE THE DGEX IS SIMILAR TO THE GFS...BUT MUCH
WEAKER AND MORE ELONGATED WITH THE VORT ENERGY. ALL IN ALL
THOUGH...IT LOOKS LIKE THE BRUNT OF THE SENSIBLE WEATHER WITH THIS
FEATURE WOULD BE SOUTH OF THE FORECAST AREA. THE MODELS THEN POINT
TO ANOTHER SHORTWAVE MOVING ACROSS PLAINS...WHICH WOULD BRING BETTER
PCPN CHANCES THAN THE ONE TO THE SOUTH. AGAIN THOUGH...PLENTY OF
MODEL DIFFERENCES HERE...BUT THE TRENDS POINT TO THE REGION COMING
UNDER ITS INFLUENCE ON SUN NIGHT/MONDAY. CURRENT TIMING WOULD HAVE
SNOW AS THE MAIN PCPN TYPE.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...WIND ADVISORY LATE TONIGHT THROUGH TUESDAY...
MNZ086-087-094-095.
IA...WIND ADVISORY LATE TONIGHT THROUGH TUESDAY...
IAZ008>010-018-019-029.
&&
RIECKHazardous weather outlook, Jan 23, 4:16 AM CST, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 416 AM CST MON JAN 23 2006 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-241200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 416 AM CST MON JAN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND WESTERN INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS WILL DEVELOP ACROSS THE AREA ON TUESDAY BEHIND A CANADIAN COLD FRONT. THE WINDS WILL FREQUENTLY GUST INTO THE 40 TO 45 MPH RANGE FROM MID MORNING THROUGH AFTERNOON. THE HIGHEST WINDS WILL LIKELY OCCUR IN THE HIGHER TERRAIN AREAS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BOYNE
Nearby
Wind Advisories in Wisconsin, 2006Wind Advisories in Iowa, 2006Wind Advisories in Minnesota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.